Antidepressant Discontinuation Syndromes: Common, Under-Recognised and Not Always Benign

In This Article

Compliance May Suffer in Affected Patients

It is not uncommon for patients to miss antidepressant doses for several days. Such discontinuations would be expected to produce symptoms, which can develop within hours of missing a single dose of some agents. A compliance problem can then arise if the patient links his/her symptoms to the antidepressant without understanding the mechanism for development of symptoms, and particularly when the patient considers these symptoms to be evidence of 'addiction' to the antidepressant. In this way, discontinuation symptoms can result from, and cause, poor compliance.[1]

Comments

3090D553-9492-4563-8681-AD288FA52ACE
Comments on Medscape are moderated and should be professional in tone and on topic. You must declare any conflicts of interest related to your comments and responses. Please see our Commenting Guide for further information. We reserve the right to remove posts at our sole discretion.
Post as:

processing....